Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Took oral contraceptive after unprotected sex. Got period and missed next month. What is the cause?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
i had unprotected sex last month took oral contraceptive within 48 hrs got my last month period 5 days early and den now my period is delayed by almost a week. what can be the reason??
Posted Tue, 15 Jan 2013 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 21 minutes later
Thanks for the query.

According to your description I am thinking that what you took was emergency contraceptive pill.
Emergency pill can alter the menstrual cycle depending on the time of the cycle when you took the pill.
If you took the pill in the first half of the cycle it will prepone the periods. That may be the reason for your early onset of periods in the last month.
For more details:
As the high dose of hormones in the pill will alter the levels of the XXXXXXX hormones it may take some time for the regularization of the periods.
So you wait for one week, possibly you will get periods by that time. If you do not get even after one week better to consult gynecologist once to take tablets for withdrawal bleeding.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor